I take about 900mg of Mg and am on a Paleo diet

Question

I take about 900mg of Mg and am on a Paleo diet. Started taking 200mg of Selenium this summer. Ever since then, my eyelids have been twitching – A LOT! Everything I have read says eyelid twitches are related to Mg deficiency, but there is no way that is possible, given how much Mg I already take.

Any ideas?

in progress 0
Julie 2 years 0 Answers 388 views 0

Answers ( No )

  1. 900 mg isn't that much. It's close to maintenance for a 200-pound person but not enough to increase your values.

  2. What's your RBC mag?

  3. Are you following the whole Mg protocol? What about potassium?

  4. eye twitches are mg deficiency for me, but i think could be potassium too.

  5. Are you sure you are taking 200 MG of selenium? That is a VERY high amount of selenium. I have only ever seen 200 MCG selenium recommended. Getting selenium from whole foods, such as brazil nuts may be the best way.

  6. Low potassium it unbalanced calcium to mag eat your broccoli and almonds to get it.

  7. I've read selenium supplements can increase risk of skin cancer, any concerns about that?

  8. It is quite easy to reach selenium toxicity, and some say this is worse than a deficiency. It's safest to check your selenium levels regularly by testing.

  9. You only need to eat 1-3 Brazil nuts a day to get the daily requirement of selenium. We shouldn't overdo them!

  10. I reached selenium toxicity after supplementing for a short time. Always best to check your status at regular intervals with the Selenium RBC.

  11. never take supps unless you check your levels, I nearly made that mistake and my test came back that I was over range

  12. Hi. Just wanted to share that I have had same issue after starring magnesium. I did the full protocol. My twitching is not my eyes but my foot mostly. Sometimes my arm or my thigh. It making me crazy.

    I also have hashimotos. I take wp thyroid. I've wondered if it was a reaction between supplements and wp thyroid? What thyroid med are you on? I take selenium for my adrenals too but just started recently I don't think it has anything to do with twitching because I was twitching before I started it.

  13. Oh and my eyes were really irritated a while back and twitched a lot. This was before any mag supplement. I went to eye doctor and she said I had buildup of makeup and oil in my eyes and glands. She told me to start washing eyes with baby soap and see if it would help. It did. My eyes are 100 times better with no twitching

  14. Seems like I'm the only one who ever mentions that it could be heavy metal toxicity that is blocking absorption of other minerals. May not be, but could be.

  15. What happens if you take iodine and you're not optimal with magnesium or selenium? Does it affect antibodies? My doctor refuses to test my antibodies. I started with lugols iodine on my skin and maybe that's making me feel hyperthyroid.

  16. Magnesium is not easily absorbed, so it is very likely you are deficient. I am.

  17. Mine twitched for 6 months. Stress related. Drinking tonic water because of the quinine actually helped at times. Mag and potassium and all that didn't really help

  18. Eric Mercer why does quinine help? I ask bcos I crave tonic water and dont know why

  19. This is the best group! You are all so helpful and informative!

  20. Selenium is a natural chelator of heavy metals. Lots of studies. We really need to be mindful of what we are adding to our supplement regimen. You need to look at each supplement carefully, pros and cons. And try to obtain it naturally in our diet instead. Remember the teeter-totter effect with minerals. I had a bad reaction by adding too much selenium to my regimen, created a lot of extra pain in my body.

Leave an answer

Browse
Browse